Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 189, NWS Norman, OK

April 29, 2000Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2000, 9:38 PM CDT for Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 29, 2000, 9:38 PM CDT (02:38 UTC)
Expired
Apr 29, 2000, 10:30 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
1.4
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300240
SVROKC
TXC275-300330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 1030 PM CDT

* AT 938 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12   
MILES WEST OF TRUSCOTT. ANOTHER STRONG TO SEVERE STORM WAS LOCATED 
JUST WEST OF BENJAMIN. THE STORMS WERE MOVING NORTHEAST AROUND 10 
MPH.

* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND AND TRUSCOTT

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY. VERY HEAVY RAINFAL&L CAN ALSO BE EXPECTED.

LAT...LON 3380 10001 3360 9999 3347 9990 3377 9953
          3384 9997

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 29, 9:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT SAT APR 29 2000

CONVECTION OVER NW TX ORGANIZING INTO AN MCS AND IS EXPECTED TO ROLL
E ALONG QUASI-STATIONARY FRONT/OUTFLOW BOUNDARY ACROSS N TX
OVERNIGHT. INCREASING LOW LEVEL JET AND DIVERGANCE ALOFT EXPECTED TO
ENHANCE CONVECTIVE DEVELOPMENT, WHILE RELATIVELY WEAK MID-UPPER
TROPOSPHERIC FLOW WILL RESULT IN RELATIVELY SLOW MOVEMENT OF SYSTEM.
SLOW MOVEMENT OF INDIVIDUAL CORES, DUE IN LARGE PART TO
BACKBUILDING, ALREADY HAS RESULTED IN LOCAL HOURLY RADAR RAINFALL
ESTIMATES IN EXCESS OF 2-3 INCHES LOCALLY. SCENARIO LOOKING MORE
LIKE A POTENTIAL MADDOX FRONTAL AND/OR MESOHIGH TYPE FLASH FLOOD
SITUATION. FLASH FLOOD WATCH THUS WILL BE ISSUED FOR TX ZONES,
EFFECTIVE OVERNIGHT.

MCS MAY INTERCEPT BEST INFLUX OF MOISTURE, AND THUS MAY ROB AREAS
FARTHER N OVER W CENTRAL, NORTHERN AND CENTRAL OKLAHOMA. THIS AND
PERIPHERAL MESOSCALE SUBSIDENCE AROUND MCS LEAVE US WITH DOUBTS AS
TO WHETHER MUCH NEW CONVECTION WILL BE ABLE TO GET GOING IN THESE
AREAS OVERNIGHT. BUT DUE TO STRENGTH OF APPROACHING UPPER SYSTEM,
AND A GOOD CHANCE THAT THE MCS WILL MOVE E AND WILL CLEAR THE WAY
FOR MOISTURE TO RETURN N INTO NW ZONES LATE TONIGHT, WILL KEEP POPS
AS IS FOR MOST PART.

ANY OTHER CHANGES THIS EVENING LIKELY TO BE MINOR, BASED ON CURRENT
CONDITIONS.

FFA OUT BY 945 PM, UPDATED ZFP BY 10PM.

24

.OUN...
OK...NONE.
TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.

In the hours before

Local storm report, Apr 29, 8:54 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT SAT APR 29 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0727 PM    RHINELAND                 TX   .75 INCH HAIL
04/29/00   KNOX                           COUNTY SHERIFF REPORT

0800 PM    12 SW CROWELL             TX   .75 INCH HAIL
04/29/00   FOARD                          PUBLIC REPORT

0840 PM    12 SW CROWELL             TX   1.75 INCH HAIL
04/29/00   FOARD                          PUBLIC REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:01 PM CDTSevere Thunderstorm WarningOUNFoard44 min
Apr 29, 7:23 PM CDTSevere Thunderstorm WarningOUNKnox52 min
Apr 29, 7:43 PM CDTSevere Thunderstorm WarningOUNFoard47 min
Apr 29, 8:15 PM CDTSevere Thunderstorm WarningOUNKnox45 min
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningOUNFoard24 min
Apr 29, 9:32 PM CDTSevere Thunderstorm WarningOUNFoard43 min
Apr 29, 9:50 PM CDTFlash Flood WarningOUNFoard, Knox3 hr
Apr 30, 12:06 AM CDTSevere Thunderstorm WarningOUNKnox39 min
Apr 30, 12:21 AM CDTSevere Thunderstorm WarningOUNBaylor39 min
Apr 30, 6:17 AM CDTSevere Thunderstorm WarningOUNHardeman43 min
Apr 30, 7:00 AM CDTSevere Thunderstorm WarningOUNHardeman45 min
Apr 30, 7:55 AM CDTFlash Flood WarningOUNHardeman3 hr
Apr 30, 8:44 AM CDTSevere Thunderstorm WarningOUNClay46 min
Apr 30, 3:07 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox53 min
Apr 30, 3:20 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman40 min
Apr 30, 3:28 PM CDTTornado WarningOUNFoard32 min
Apr 30, 3:58 PM CDTTornado WarningOUNFoard32 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningOUNHardeman59 min
Apr 30, 4:30 PM CDTSevere Thunderstorm WarningOUNFoard45 min
Apr 30, 4:36 PM CDTSevere Thunderstorm WarningOUNKnox54 min
Apr 30, 4:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Apr 30, 5:15 PM CDTSevere Thunderstorm WarningOUNFoard15 min
Apr 30, 5:36 PM CDTSevere Thunderstorm WarningOUNArcher54 min
Apr 30, 5:45 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 30, 6:21 PM CDTTornado WarningOUNArcher39 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningOUNWichita61 min
Apr 30, 6:45 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor30 min
Apr 30, 6:55 PM CDTSevere Thunderstorm WarningOUNClay65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.